MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Stretched (1601); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil detached early and deviated from the aneurysm.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the internal carotid-posterior communicating (i c-pcom) aneurysm.The max diameter was 5mm, and the neck diameter was 4mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.It was reported that when the fourth coil was placed there was a slight deviation from the outside of the aneurysm.Insertion was completed after inserting and removing it twice.The coil was appropriately detached with a detacher, but when the delivery pusher was pulled out, it was suspected to be stretched.The microcatheter was also removed on the assumption that something remained in the microcatheter; however, the third coil deviated from the aneurysm so it was collected with a snare.There was coil damage/early detachment.No additional medical/surgical interventions were needed.There was no damage to the delivery pusher, and there had been no resistance during delivery.The coil had been repositioned twice, and no detachment attempts were made.The pusher was not rotated inside the patient's body.A continuous flush had been administered. the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a headway 17 microcatheter and a chikai 14 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated both coils (apb-2-3-3d-es and apb-3-4-3d-es) were removed from the patient.Only the apb-2-3-3d-es coil detached early.There were no issues observed during preparation or insertion that would have contributed to the event.
 
Additional Manufacturer Narrative
H3.Product analysis: the axium prime coil was returned for analysis within a shipping box and within primary and secondary plastic pouches.The axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.There was no evidence that there was an attempt to detach the implant coil with an instant detacher (id) or using the manual method via hypotube.No bends or kinks were found with the pusher.The release wire coin was found against the lumen stop.The implant coil was found still attached to the pusher.The implant coil was returned completely stretched.The implant coil was found still attached to the coil shell weld.However, the implant coil polypropylene filament broke off from the detach element.Based on the device analysis and reported information, the customer¿s ¿premature detachment¿ and ¿coil stretch¿ reports were confirmed.However, the implant coil was found broken rather than prematurely detached.It is likely the damages found with the returned device occurred during repositioning subsequently causing the implant coil to stretch and break during removal.It is possible the patient¿s ¿moderate¿ vessel tortuosity contributed to the event; however, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12349078
Report Number2029214-2021-01046
Device Sequence Number11839579
Product Code KRD
UDI-Device Identifier00847536021181
UDI-Public00847536021181
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot NumberB054036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer08/25/2021
10/27/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date09/08/2021
11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale